# SDR CA160315001

- Difficulty date: February 20, 2016
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Piper PA-28-161
- Aircraft time: 11,951 hours
- Engine: Lyc O320D3G
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Axle
- Part number: 78738003
- Condition: Cracked
- Location: Mlg
- Part time: 12,387 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) RIGHT MAIN LANDING GEAR FOUND CRACKED AT TORQUE LINK LOWER ATTACHMENT POINT ON THE STUB AXEL AND OLEO PISTON ASSEMBLY DURING ROUTINE MAINTENANCE. CRACK WAS FOUND BY VISUAL INSPECTION AND IS APPROXIMATELY THREE-QUARTERS OF THE WAY THROUGH THE ATTACHMENT POINT, OUTBOARD BOSS. THE LOWER ATTACHMENT POINT IS NOT AFFECTED BY THE CAST MAIN LANDING GEAR STRUT CYLINDER 100 HOUR SPECIAL INSPECTION OR PIPER SERVICE BULLETINS 1131A, OR 1179. EACH OF THESE INSPECTIONS ARE LOOKING FOR CRACKS AT THE UPPER TORQUE LINK ATTACHMENT POINT. AIRWORTHINESS DIRECTIVE 67-20-04 AND PIPER SERVICE BULLETIN 248 REQUIRE INSPECTION OF THE TORQUE LINK AND NOT THE LOWER ATTACHMENT POINT. THE STUB AXEL AND OLEO PISTON ASSEMBLY WAS REPLACED AND THE AIRCRAFT RETURNED TO SERVICE. (TC# 20160315001)
